Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 23, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 9, 2018, 2:28 PM EST. It took effect at Feb 9, 2018, 7:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2018, 2:28 PM EST (19:28 UTC)
- In effect from
- Feb 9, 2018, 7:00 PM EST
- Expired
- Feb 10, 2018, 2:05 PM EST
- In force
- 19 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
207 WHUS71 KBOX 091928 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 228 PM EST Fri Feb 9 2018 ANZ250-254-100330- /O.NEW.KBOX.SC.Y.0023.180210T0000Z-180211T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 228 PM EST Fri Feb 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 7 PM this evening to 7 PM EST Saturday. * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
5 follow-up statements
783 WHUS71 KBOX 100013 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 713 PM EST Fri Feb 9 2018 ANZ250-254-100815- /O.CON.KBOX.SC.Y.0023.000000T0000Z-180211T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 713 PM EST Fri Feb 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
739 WHUS71 KBOX 100322 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 1022 PM EST Fri Feb 9 2018 ANZ250-254-101130- /O.CON.KBOX.SC.Y.0023.000000T0000Z-180211T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1022 PM EST Fri Feb 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft, usually 5 feet or higher. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
046 WHUS71 KBOX 100834 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 334 AM EST Sat Feb 10 2018 ANZ254-101645- /O.EXT.KBOX.SC.Y.0023.000000T0000Z-180211T0300Z/ /O.NEW.KBOX.SC.Y.0024.180211T0600Z-180212T1100Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 334 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 6 AM EST MONDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 1 AM Sunday to 6 AM EST Monday. * WINDS AND SEAS...Southwest winds 5 to 15 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft, usually 5 feet or higher. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-101645- /O.NEW.KBOX.SC.Y.0024.180211T0600Z-180212T1100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 334 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 6 AM EST MONDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 1 AM Sunday to 6 AM EST Monday. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-101645- /O.NEW.KBOX.SC.Y.0024.180211T1300Z-180212T1100Z/ Rhode Island Sound-Block Island Sound- 334 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 6 AM EST MONDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 8 AM Sunday to 6 AM EST Monday. * WINDS AND SEAS...Southwest winds 5 to 15 kt with gusts up to 20 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-101645- /O.EXT.KBOX.SC.Y.0023.000000T0000Z-180211T0300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 334 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft, usually 5 feet or higher. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
175 WHUS71 KBOX 101440 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 940 AM EST Sat Feb 10 2018 ANZ254-102245- /O.CON.KBOX.SC.Y.0023.000000T0000Z-180211T0300Z/ /O.CON.KBOX.SC.Y.0024.180211T0600Z-180212T1100Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 940 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 6 AM EST MONDAY... * WINDS AND SEAS...Southwest winds 5 to 15 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft, usually 5 feet or higher. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-102245- /O.CON.KBOX.SC.Y.0023.000000T0000Z-180211T0300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 940 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft, usually 5 feet or higher. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-102245- /O.CON.KBOX.SC.Y.0024.180211T0600Z-180212T1100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 940 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 6 AM EST MONDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-102245- /O.CON.KBOX.SC.Y.0024.180211T1300Z-180212T1100Z/ Rhode Island Sound-Block Island Sound- 940 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 6 AM EST MONDAY... * WINDS AND SEAS...Southwest winds 5 to 15 kt with gusts up to 20 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
261 WHUS71 KBOX 101905 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 205 PM EST Sat Feb 10 2018 ANZ254-110315- /O.CAN.KBOX.SC.Y.0023.000000T0000Z-180211T0300Z/ /O.EXT.KBOX.SC.Y.0024.180211T0900Z-180212T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 205 PM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Taunton has cancelled the Small Craft Advisory. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft, usually 5 feet or higher. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-110315- /O.CAN.KBOX.SC.Y.0023.000000T0000Z-180211T0300Z/ /O.EXB.KBOX.SC.Y.0024.180211T2100Z-180212T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 205 PM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 4 PM Sunday to 7 AM EST Monday. The Small Craft Advisory has been cancelled. * WINDS AND SEAS...Southwest winds 5 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft, usually 5 feet or higher. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ251-110315- /O.EXB.KBOX.SC.Y.0024.180211T2100Z-180212T1200Z/ Massachusetts Bay and Ipswich Bay- 205 PM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 4 PM Sunday to 7 AM EST Monday. * WINDS AND SEAS...West winds 5 to 10 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>234-110315- /O.EXB.KBOX.SC.Y.0024.180211T2100Z-180212T0900Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 205 PM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 4 PM Sunday to 4 AM EST Monday. * WINDS AND SEAS...Southwest winds 5 to 15 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-110315- /O.EXT.KBOX.SC.Y.0024.180211T0900Z-180212T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 205 PM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST MONDAY... * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 30 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-110315- /O.EXT.KBOX.SC.Y.0024.180211T1600Z-180212T1200Z/ Rhode Island Sound-Block Island Sound- 205 PM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM SUNDAY TO 7 AM EST MONDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 12:48 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 9, 12:48 PM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Taunton MA 1248 PM EST Fri Feb 9 2018 .SYNOPSIS... High pressure moves off to the east today. Milder air moving north will generate increasing clouds this afternoon followed by an area of light snow showers this evening and early night, mostly north of the Mass Turnpike. A weak cold front then settles across Southern New England Saturday. Widespread rainfall is expected Sunday followed by high pressure Monday into Tuesday. && .NEAR TERM /THROUGH TONIGHT/... 1245 pm update... This afternoon... Warm air advection aloft has allowed mid/high level cloudiness to overspread the region early this afternoon. Clouds will continue to thicken from the west as the afternoon wears along. Dry weather should prevail in most locales...but may see some scattered light snow showers develop across western MA/western CT between 3 and 7 pm. Generally just looking at a coating of snow in some spots...but may result in some slippery travel especially along the east slopes of the Berkshires. High temps will range from the upper 20s in the high terrain to the lower to middle 30s elsewhere. Tonight... Impressive southwest low level jet of 40 to 50 knots will develop. This will result in mainly cloudy skies...but there is not much lift to generate precipitation. Still will probably see a period of some scattered light snow showers mainly north of the MA turnpike. Precipitation looks spotty with most locations north of the Pike receiving just a coating to perhaps a half inch. A small area of far northwest MA may receive an inch or so. Otherwise...warm advection will result in slowly rising temperatures tonight. In fact...the Boston to Providence corridor will see temps above freezing by daybreak Saturday. && .SHORT TERM /SATURDAY/... Saturday a couple of models show a brief dry slot over the region interrupting the rain, while other show deep moisture through the period. After the nighttime precipitation, the pressure gradient weakens as does the moist inflow and lift. We will continue to mention a chance of precip, mainly rain, but with the focus of precipitation shifting north into NH/VT. Precipitable water values slowly climb from 0.5 to 0.75 inches, which is a trend above seasonal normals but just approaching 2 Std Deviations toward evening. So any precip during most of the day should be light. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Highlights... * Widespread heavy rainfall will occur Saturday night into Sunday * Dry weather Monday and into early Tuesday * Near or above average temps this weekend into early next week * Active pattern mid next week Overview... Active weather pattern remains for the extended. Broad upper level trough will be anchored with ridging over the eastern Pacific Ocean and large high pressure over the Bahamas. This puts southern New England in a more southwest flow keeping any anomolous cold airmasses at bay. Subtropical high will build over the weekend putting the area in a more meridional flow as several southern stream waves advect towards the area. Slight ridging in the mid- levels for Monday as a 500 mb cut off low develops off the coast of California. This will allow for a more zonal pattern into next week as high pressure over the Bahamas shifts towards the Gulf of Mexico. Several shortwaves will push into the pattern keeps mid to late next week active for the Northeast. Details... Saturday night into Sunday...High confidence. Strengthening subtropical ridge in the western Atlantic and an amplifying positively titled trough in the Great Plains will be the overall set-up for this weekend. Strong southwesterly flow will pump plenty of Gulf moisture into the Northeast. In fact, anomolous PWAT values, 3-4 STD above normal will be near record levels for this time of year per SPC soundings page. This much moisture combined with strong southwesterly LLJ, 40-60 kts, and digging shortwave into the Great Lakes all point towards the potential for heavy rainfall across the region. Highest confidence for widespread heavy rainfall is late Saturday into Sunday as upper level shortwave and approaching cold front from the west nears southern New England. Both of these features will provide a decent amount of lift, near 15 units of omega, resulting in widespread rainfall near an inch with closer to 2 inches across the south coast. This is supported by both GEFS and EPS which are indicating high probs in over an inch of rainfall. In fact, the GEFS and some EPS now are hinting at the potential for over 2 inches. Models are still fluctuating the location of the axis of heavy rainfall with the NAM the furtherest north. The GFS/EC are very compatible with bringing heavy rainfall along the I-95 corridor and points south and east. The potential for rain will continue through much of the day on Sunday. In the end with this much precip, anticipate the potential for urban and poor drainage flooding. The MMERFs using both the GEFS and NAEFS are pinning at a few river locations reaching above advisory and going into minor flooding. Highest confidence is across a few of the more flashy rivers in Rhode Island. Stay tune to the NERFCs latest river forecast for the potential for river flooding. Southwesterly LLJ will strengthen to 40-60 kts by late Sunday. While a pretty stout inversion is in place some of these gusts could mix down within any heavier rain bands. Something to watch as the event unfolds. Monday into Tuesday...Moderate confidence. Cold front will pass through very late Sunday/early Monday morning. This front will stall to the south as subtropical ridge remains over the Atlantic. Strong Canadian high pressure will move in behind the departing system on Monday leading to dry weather and mostly clear skies. High pressure will begin to depart offshore on Tuesday leading to a slight chc of showers as weak shortwave approaches from the west ahead of WAA. While EC is dry both the GFS and CMC indicate this burst of precip thus will keep chc/slight chc of showers in the forecast. Thermals are still uncertain so could see a bit or rain or snow. Wednesday and beyond...Low confidence. Guidance diverges by the mid to late week as there are timing differences with each shortwave. Overall it will be a fast and active pattern as flow is more zonal with several shortwaves ejecting into the flow. One moves in around the Wed/Thursday timeframe followed by another wave Fri/Saturday. Confidence low until models have better predictability with this timeframe. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday night/... This afternoon...High confidence in mainly VFR conditions despite a continued increase in mid/high level cloudiness through the afternoon. Some MVFR conditions may develop between 3 and 7 pm mainly near and west of the CT River Valley in some scattered light snow showers. Tonight...Moderate to high confidence. Conditions gradually lower from VFR to MVFR from northwest to southeast across most of the region. Some scattered light snow showers mainly this evening near and west of the CT River Valley as well as areas north of MA turnpike. Decent low level jet overnight will result in a bit of LLWS. Saturday...Moderate confidence. MVFR conditions dominate. IFR conditions possible at times across the interior while parts of southeast New England experience periods of VFR. Scattered showers focused across the interior especially during the afternoon. Saturday night through Sunday night...Moderate confidence. MVFR to IFR conditions in periods of rain some of which may be heavy at times. Greatest risk for heavier rain appears to be south of MA turnpike...but timing remains uncertain. KBOS Terminal...Moderate to high confidence in TAF. Brief light snow shower risk probably remains north of the terminal this evening. KBDL Terminal...Moderate to high confidence in TAF. Low risk for a brief MVFR conditions in light snow showers this evening. Outlook /Saturday night through Tuesday/.. Saturday Night: Mainly MVFR, with local IFR possible esp across the south coast. RA. Sunday: MVFR/IFR conditions possible. Breezy. RA. Sunday Night: Mainly VFR, with local IFR possible. Breezy. Chance RA. Monday: VFR. Breezy. Monday Night: VFR. Tuesday: VFR. Slight chance SHRA, slight chance SHSN. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Saturday/... Today...High confidence. High pressure moves east of the waters, shifting winds from the southwest and south. Winds and seas will remain below Small Craft Advisory levels, but with 15-20 knot gusts in the afternoon. Tonight and Saturday...Moderate to high confidence. South to southwest winds with gusts 20 to 25 knots. Seas will build overnight and Saturday, but with most areas remaining less than 5 feet. Best chance for 5 foot seas will be on the eastern/southeastern outer waters later Saturday. Brief light snow possible overnight, then brief light rain possible Saturday. Outlook /Saturday Night through Tuesday/... Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Rain. Sunday: Winds less than 25 kt. Areas of rough seas. Rain. Sunday Night: Winds less than 25 kt. Areas of rough seas. Rain likely. Monday: Winds less than 25 kt. Local rough seas. Slight chance of rain. Monday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/Dunten NEAR TERM...Frank SHORT TERM...WTB LONG TERM...Dunten AVIATION...Frank/Dunten MARINE...WTB/Dunten
Hazardous weather outlook, Feb 9, 11:04 AM EST, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 1104 AM EST Fri Feb 9 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-101615- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 1104 AM EST Fri Feb 9 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall may produce urban and poor drainage flooding across northeast Connecticut, Rhode Island and southeast Massachusetts during Saturday night and Sunday. There is the potential a few streams or tributary rivers to go into flood. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-101615- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1104 AM EST Fri Feb 9 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Feb 9, 1:14 PM EST, 1 hour 14 minutes before
Special Weather Statement National Weather Service Taunton MA 114 PM EST Fri Feb 9 2018 CTZ002-MAZ002-003-008>011-100000- Hartford CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- Including the cities of Hartford, Windsor Locks, Charlemont, Greenfield, Orange, Chesterfield, Blandford, Amherst, Northampton, and Springfield 114 PM EST Fri Feb 9 2018 ...Scattered light snow showers will develop through early evening and may result in some slippery travel with the focus west of the Connecticut River Valley... Scattered light snow showers will overspread areas near and especially west of the Connecticut River Valley through early this evening. Any snow accumulations will generally just be a coating...but a few locations in northwest MA may receive up to 1 inch this evening. Motorists traveling into this evening should be prepared for some slippery spots...particularly west of the Connecticut River Valley and along the east slopes of the Berkshires. Frank
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.